Alert archive / Minnesota / Winter Weather Advisories in 2017
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 10, 2017, 3:28 AM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 3:28 AM CST (09:28 UTC)
- Expired
- Jan 10, 2017, 9:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS43 KMPX 100928 AAD WSWMPX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 AM CST TUE JAN 10 2017 ...WINTRY MIX FOLLOWED BY LIGHT SNOW AND BLOWING SNOW OVER FAR SOUTHERN MINNESOTA TODAY... ...IMPACTFUL ACCUMULATING SNOW EXPECTED IN PORTIONS OF WEST CENTRAL WISCONSIN TODAY... .AN APPROACHING LOW PRESSURE SYSTEM IS PRODUCING A MIXTURE OF WINTRY PRECIPITATION THIS MORNING OVER SOUTHERN MINNESOTA... INCLUDING THE INTERSTATE 90 CORRIDOR. THIS PRECIPITATION WILL TRANSITION TO ALL SNOW BY LATE THIS MORNING AS IT CONTINUES NORTHEASTWARD. WIND SPEEDS WILL THEN INCREASE LATE MORNING THROUGH THE AFTERNOON HOURS SUCH THAT AREAS OF BLOWING SNOW WILL BECOME A SIGNIFICANT CONCERN. HEAVIER ROUNDS OF SNOW ARE THEN EXPECTED AS THE LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. SNOW ACCUMULATIONS AROUND 3 INCHES CAN BE EXPECTED IN PARTS OF WEST CENTRAL WISCONSIN. THE PRECIPITATION IS EXPECTED TO DIMINISH BY THIS EVENING. MNZ082>085-091>093-101800- /O.NEW.KMPX.WW.Y.0002.170110T0928Z-170111T0000Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 328 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. IN ADDITION...A GLAZING OF ICE ACCUMULATION IS EXPECTED. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....PRODUCING AREAS OF POOR VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ016-027-028-101800- /O.NEW.KMPX.WW.Y.0002.170110T0928Z-170111T0000Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...EAU CLAIRE 328 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM THIS MORNING AND NOON. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TODAY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
5 follow-up statements
271 WWUS43 KMPX 100955 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 AM CST TUE JAN 10 2017 ...WINTRY MIX FOLLOWED BY LIGHT SNOW AND BLOWING SNOW EXPECTED OVER FAR SOUTHERN MINNESOTA TODAY... ...IMPACTFUL ACCUMULATING SNOW EXPECTED IN PORTIONS OF WEST CENTRAL WISCONSIN TODAY... .AN APPROACHING LOW PRESSURE SYSTEM IS PRODUCING A MIXTURE OF WINTRY PRECIPITATION THIS MORNING OVER SOUTHERN MINNESOTA... INCLUDING THE INTERSTATE 90 CORRIDOR. THIS PRECIPITATION WILL TRANSITION TO ALL SNOW BY LATE THIS MORNING AS IT CONTINUES NORTHEASTWARD. WIND SPEEDS WILL THEN INCREASE LATE MORNING THROUGH THE AFTERNOON HOURS SUCH THAT AREAS OF BLOWING SNOW WILL BECOME A SIGNIFICANT CONCERN. HEAVIER ROUNDS OF SNOW ARE THEN EXPECTED AS THE LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. SNOW ACCUMULATIONS AROUND 3 INCHES CAN BE EXPECTED IN PARTS OF WEST CENTRAL WISCONSIN. THE PRECIPITATION IS EXPECTED TO DIMINISH BY THIS EVENING. MNZ073>078-101800- /O.EXA.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...FARIBAULT...RED WING 355 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. IN ADDITION...A GLAZING OF ICE ACCUMULATION IS EXPECTED. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....PRODUCING AREAS OF POOR VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ082>085-091>093-101800- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 355 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. IN ADDITION...A GLAZING OF ICE ACCUMULATION IS EXPECTED. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....PRODUCING AREAS OF POOR VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ016-027-028-101800- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...EAU CLAIRE 355 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT SNOW TO DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM THIS MORNING AND NOON. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TODAY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
253 WWUS43 KMPX 101142 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 AM CST TUE JAN 10 2017 ...WINTRY MIX FOLLOWED BY LIGHT SNOW AND BLOWING SNOW EXPECTED OVER FAR SOUTHERN MINNESOTA TODAY... ...IMPACTFUL ACCUMULATING SNOW EXPECTED IN PORTIONS OF WEST CENTRAL WISCONSIN TODAY... .AN APPROACHING LOW PRESSURE SYSTEM IS PRODUCING A MIXTURE OF WINTRY PRECIPITATION THIS MORNING OVER SOUTHERN MINNESOTA... INCLUDING THE INTERSTATE 90 CORRIDOR. THIS PRECIPITATION WILL TRANSITION TO ALL SNOW BY LATE THIS MORNING AS IT CONTINUES NORTHEASTWARD. WIND SPEEDS WILL THEN INCREASE LATE MORNING THROUGH THE AFTERNOON HOURS SUCH THAT AREAS OF BLOWING SNOW WILL BECOME A SIGNIFICANT CONCERN. HEAVIER ROUNDS OF SNOW ARE THEN EXPECTED AS THE LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN MINNESOTA INTO SOUTHERN WISCONSIN. SNOW ACCUMULATIONS AROUND 3 INCHES CAN BE EXPECTED IN PARTS OF WEST CENTRAL WISCONSIN. THE PRECIPITATION IS EXPECTED TO DIMINISH BY THIS EVENING. MNZ054-056>070-WIZ023>026-101945- /O.EXA.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-ST. CROIX-PIERCE-DUNN-PEPIN- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...HASTINGS...HUDSON...RIVER FALLS...PRESCOTT... MENOMONIE...DURAND 542 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW, FOLLOWED BY SOME BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. IN ADDITION...A GLAZING OF ICE ACCUMULATION IS EXPECTED WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....PRODUCING AREAS OF POOR VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ073>078-082>085-091>093-101945- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST PETER... LE SUEUR...FARIBAULT...RED WING...ST JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 542 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. IN ADDITION...A GLAZING OF ICE ACCUMULATION IS EXPECTED WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW....PRODUCING AREAS OF POOR VISIBILITY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. THIS INCLUDES THE INTERSTATE 90 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ016-027-028-101945- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...EAU CLAIRE 542 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT A WINTRY MIX TO CONTINUE EARLY THIS MORNING... TRANSITIONING TO ALL SNOW BY LATE THIS MORNING...DIMINISHING AROUND 6 PM. * THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 AM THIS MORNING AND NOON. * SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TODAY. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
391 WWUS43 KMPX 101529 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 929 AM CST TUE JAN 10 2017 ...SNOW AND BLOWING SNOW THROUGH THE DAY... .SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE REGION AS A LOW PRESSURE SYSTEM LIFTS INTO WISCONSIN. A GENERAL 2 TO 4 INCH ACCUMULATION IS EXPECTED WITH THE HEAVIER SNOW BANDS FROM WILLMAR TO ST CLOUD...AND ANOTHER OVER WEST CENTRAL WISCONSIN FROM LADYSMITH TO EAU CLAIRE. WIND SPEEDS WILL INCREASE LATE MORNING THROUGH THE AFTERNOON HOURS WITH GUSTS NEAR 40 MPH EXPECTED...WHICH WILL LIKELY CAUSE BLOWING SNOW AND REDUCED VISIBILITY. THE PRECIPITATION IS EXPECTED TO DIMINISH BY THIS EVENING...AS WELL AS THE GUSTY WIND. MNZ041>045-047>053-055-WIZ014-015-102330- /O.EXA.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-POLK-BARRON- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...OSCEOLA... RICE LAKE 929 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT SNOW TO CONTINUE...DIMINISHING THIS AFTERNOON. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL NOON. * ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES AND ICE ACCUMULATIONS OF A GLAZE ARE EXPECTED. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...AREAS OF POOR VISIBILITY ARE EXPECTED. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ054-056>070-073>078-082>085-091>093-WIZ016-023>028-102330- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ LAC QUI PARLE-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL... STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM... ST PETER...LE SUEUR...FARIBAULT...RED WING...ST JAMES...MANKATO... WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA... LADYSMITH...HUDSON...RIVER FALLS...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 929 AM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 4 PM. * THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL NOON IN EAST CENTRAL MINNESOTA AND THROUGH 5 PM INTO WEST CENTRAL WISCONSIN. * ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES. LIGHT ICE ACCUMULATION OR GLAZE IS POSSIBLE EARLY IN WEST CENTRAL WISCONSIN. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...AREAS OF POOR VISIBILITY ARE EXPECTED. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
798 WWUS43 KMPX 102105 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CST TUE JAN 10 2017 ...BLOWING SNOW THROUGH SUNSET... .GUSTY WINDS HAD DEVELOPED BEHIND AN AREA OF LIGHT SNOW THAT FELL EARLIER TODAY. THESE GUSTY WINDS AND THE NEWLY FALLEN SNOW WILL CREATE BLOWING SNOW THROUGH THE AFTERNOON WHICH WILL REDUCE VISIBILITY. THE WORST CONDITIONS WILL OCCUR IN OPEN COUNTRY WHERE BRIEF PERIODS OF WHITE OUT CONDITIONS ARE POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET...WHICH WILL LIMIT THE WIDESPREAD NATURE OF THE BLOWING SNOW...BUT DRIFTING SNOW OVER ROADWAYS WILL CONTINUE THROUGH THE EVENING. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110000- /O.CON.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS... REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...FARIBAULT... RED WING...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...LADYSMITH... HUDSON...RIVER FALLS...PRESCOTT...MENOMONIE...DURAND... CHIPPEWA FALLS...EAU CLAIRE 305 PM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EXPECT BLOWING SNOW TO CONTINUE...DIMINISHING AROUND 6 PM. * WINDS GUSTING AS HIGH AS 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. IN ADDITION...AREAS OF POOR VISIBILITY ARE EXPECTED. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ JLT
267 WWUS43 KMPX 102359 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 559 PM CST TUE JAN 10 2017 ...BLOWING SNOW THIS EVENING IN SOUTHEAST MINNESOTA AND WESTERN WISCONSIN... .GUSTY WINDS AND THE NEWLY FALLEN SNOW WILL CREATE BLOWING SNOW THROUGH THE EVENING WHICH WILL REDUCE VISIBILITY. THE WORST CONDITIONS WILL OCCUR IN OPEN COUNTRY. WINDS WILL DIMINISH THIS EVENING...BUT DRIFTING SNOW OVER ROADWAYS WILL CONTINUE THROUGH THE EVENING. MNZ041>045-047>070-073>076-082-083-091-110100- /O.CAN.KMPX.WW.Y.0002.000000T0000Z-170111T0000Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS... REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...ST JAMES... MANKATO...FAIRMONT 559 PM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MNZ077-078-084-085-092-093-WIZ014>016-023>028-110300- /O.EXT.KMPX.WW.Y.0002.000000T0000Z-170111T0300Z/ RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE... LADYSMITH...HUDSON...RIVER FALLS...PRESCOTT...MENOMONIE... DURAND...CHIPPEWA FALLS...EAU CLAIRE 559 PM CST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS GUSTING AS HIGH AS 35 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. POOR VISIBILITY ARE EXPECTED IN OPEN AREAS. * PLAN ON SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 9, 6:53 PM CST, 8 hours 35 minutes earlier.
Area forecast discussion, Jan 9, 6:53 PM CST, 8 hours 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 653 PM CST Mon Jan 9 2017 .UPDATE...For 00z Aviation discussion below && .SHORT TERM...(This evening through Tuesday) Issued at 343 PM CST Mon Jan 9 2017 Light snow today will continue shifting eastward and gradually end from west to east this evening and overnight. Another area of precipitation will develop across southern MN Tuesday morning, and thermal profiles support a wintry mix. Areas to the north will have snow later in the day, and should see another couple of inches for most locations. Higher totals are possible in western Wisconsin, so may need to consider winter weather headlines if a quick 3 to 5 inches becomes more likely with the next set of model runs. The wave driving this precip is taking on a negative tilt which means more focused area of ascent, higher QPF, and therefore potential for higher snow totals. Bufkit soundings show a deep layer of omega in eastern MN and western WI which produced a quick 2 to 5 inches of snow Tuesday morning. .LONG TERM...(Tuesday night through Monday) Issued at 343 PM CST Mon Jan 9 2017 The active weather pattern this week should become less active/milder next week as the main upper jet core, and weather system hold well south or north of the Upper Midwest. This pattern change is also conducive for a warm-up which the Upper Midwest can get from time to time in January. This is typically called a "January Thaw" which happens as winds aloft become more westerly and more Pacific air masses dominate the Northern Plains/Upper Midwest, or anywhere east of the Rockies. There remains model differences on how mild the air mass becomes next week, however, the trend remains the same as the core of the coldest air over Canada, retreats further to the north/northeast. In addition, the anomalous upper ridge that has dominated western Alaska over the past week or two, and provided for very mild temperatures, will break down this week. A deep upper trough is forecast to form where the upper ridge was situated which means much colder temperatures for Alaska. Further to the south across the eastern Pacific, the persistent trough and anomalous very wet pattern for the west coast, and interior mountainous region will dry out as a large ridge begins to build. This ridge will again lead to a more westerly/southwesterly flow aloft over then northern United States, leading to much milder conditions for the Upper Midwest. For this week, only subtle differences are noted with a strong short wave and associated cold front, moves across the region Tuesday night/Wednesday morning. Although QPF amounts are fairly low and under a tenth of an inch, the air mass behind Tuesday front is much colder leading to higher snowfall ratios. A tenth of an inch could easily be a few inches of snow depending upon the strength of the thermo boundary and upper level jet support. Therefore, I have increased percentages to high chance category from St. Cloud to the Twin Cities, northeast into east central Minnesota, and west central Wisconsin. Again, due the persistent high thermo boundary gradient, the QPF amounts maybe underestimated, and also the snowfall ratios could be much high (15 to 25-1). No other changes in the extended period. Depending upon the amount of snowfall over the next three days and where the core of the coldest air mass resided Friday morning, lows could be on the conservative side. I would not be surprised to see lows colder than the cold air mass we had around the 18th of December. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 654 PM CST Mon Jan 9 2017 Light snow will be possible through most of the period at the TAF sites, but the main window for snow that will accumulate and lower vsbys will be after 11z Tuesday. Other than a brief scattering in the low cloud (MVFR) deck from central MN into west central WI this eve, expect MVFR and IFR cigs to become prevalent overnight, with vsbys lowering to IFR with the snow on Tuesday as well. Southeast winds 08-15 knots with gusts into the lower 20s shift to northwest Tuesday with gusts into the mid 20s developing. KMSP... Other than the possibility of flurries, precip has ended until the early morning hours. May see a bit of a wintry mix prior to daybreak, but we are more confident on the snow which will arrive around 12z. Cigs/vsbys will be prevalent mvfr with the snow with occasional reductions during the morning to around or slightly below 1SM (similar to today). The snow should taper off by 00z Wed. Southeast winds with gusts to around 20kts this eve become lighter and variable by daybreak, the shift to the northwest by the afternoon and increase. Expect gusts to around 25 kts during the afternoon. /OUTLOOK FOR KMSP/ Wed...VFR. MVFR with -SN possible late. Wind W 5-10 kt bcmg N. Thu...VFR. Wind NW 5-10 kt. Fri...VFR. Wind variable 5 kt or less. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Jan 9, 1:16 PM CST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 116 PM CST MON JAN 9 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 116 PM CST MON JAN 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCH OR TWO OF LIGHT SNOW WILL MAKE ROADS SLIPPERY THIS AFTERNOON AND EVENING. THE HIGHEST ACCUMULATION WILL BE NORTH OF I-94. A WINTRY MIX IS POSSIBLE LATE TONIGHT FOR FAR SOUTHERN MINNESOTA...INCLUDING THE INTERSTATE 90 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX IS POSSIBLE TUESDAY MORNING FAR SOUTHERN MINNESOTA...INCLUDING THE INTERSTATE 90 CORRIDOR. THE REST OF THE AREA CAN EXPECT ANOTHER INCH OR TWO OF SNOW. WIND CHILL READINGS OF 30 BELOW ZERO TO 40 BELOW ZERO ARE EXPECTED FRIDAY MORNING...FOLLOWED BY WIND CHILL READINGS OF 20 BELOW ZERO TO 30 BELOW ZERO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
Nearby
Winter Weather Advisories in Minnesota, 2017Winter Weather Advisories in Wisconsin, 2017Every winter weather advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.